← back to forum

opioid

posted by Anonymous on 07 October, 2019

💬︎ reply 💎︎


can opioid cause a person to become mean spirited and dishonest and paranoid about everything.




posting anonymously

4 insights

1 💡

💡62 💎2 Delightful Scarlet Jellyfish ● 07 October, 2019 ⚓︎


💬︎ reply



posting anonymously

opioids are substances that can cause euphoria. when in an euphoric state, people "overreact". instead of feeling insecure, they feel paranoid; instead of becoming nasty, they become actually mean. so, yeah, it is normal

1 💡

👍5 💡94 Big Boy Ben ● 07 October, 2019 ⚓︎


💬︎ reply



posting anonymously

this is generally not true. while opiates do cause euphoria in high doses, you'll see the most deviant behavior when taken off the drug as the person may have withdrawal and could feel sick and uncomfortable and frustrated.

1 💡

💡62 💎2 Delightful Scarlet Jellyfish ● 07 October, 2019 ⚓︎


💬︎ reply



posting anonymously

yes, you are right. withdrawal can cause that kind of behavior

1 💡

👍5 💡94 Big Boy Ben ● 07 October, 2019 ⚓︎


💬︎ reply



posting anonymously

opioids refer to a very large class of drugs including heroin (morphine), fentanyl, and vicodin. the drugs themselves do not have direct effect on personality as they only affect the reward pathway in your brain. however, cravings for the substance as a result of dependence can manifest in behavioral changes as you would expect from someone in pain. understanding that, as with all substance abuse disorders, you'll see comorbid disorders resulting from the trauma of addiction and related events such as anxiety/depression and all the consequences that come with them. in fact, you would be hard pressed to find someone with a substance abuse disorder who doesn't have a co-occurring disorder. however, it is important to be precise about labeling and correlating. being "mean spirited" and "dishonest" and "paranoid" are all subjective terms which can be applied to a lot of people in varying degrees. demonstrating these traits does not mean a person is doing abusing opiates, nor does someone abusing/using opiates always demonstrate them. tl;dr no, opiates do not cause changes in personality. they may cause behavioral change, but for most people using opiates such as in the case of surgeries you'll see no concrete change. negative behavioral change can usually be rectified by medication and cognitive behavioral therapy